Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 91, NWS Kansas City, MO

May 26, 2016Wyandotte County, Kansas; 4 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2016, 1:11 PM CDT for Wyandotte County, Kansas; 4 counties in Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2016, 1:11 PM CDT (18:11 UTC)
Expired
May 26, 2016, 2:00 PM CDT
In force
49 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 1:13 PM CDTHAIL 0.885 Nw Gladstone, MODIME TO NICKEL SIZE HAIL REPORTED HWY 152 AND N GREEN HILLS RD IN THE NORTHLAND
May 26, 1:16 PM CDTHAIL 1.755 S Gladstone, MOESTIMATED GOLFBALL SIZE HAIL REPORTED NEAR THE INGREDION PLANT IN NORTH KANSAS CITY VIA TWITTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 6.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1730 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted.

703 
WUUS53 KEAX 261811
SVREAX
KSC209-MOC047-095-165-177-261900-
/O.NEW.KEAX.SV.W.0091.160526T1811Z-160526T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
111 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WYANDOTTE COUNTY IN NORTHEASTERN KANSAS...
  WEST CENTRAL RAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
  CLAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 200 PM CDT

* AT 111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLAYCOMO...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  KANSAS CITY...INDEPENDENCE...RAYTOWN...LIBERTY...GLADSTONE...
  EXCELSIOR SPRINGS...SMITHVILLE...KEARNEY...PARKVILLE...
  NORTH KANSAS CITY...SUGAR CREEK...RIVERSIDE...WEATHERBY LAKE...
  CLAYCOMO...COURTNEY...PLEASANT VALLEY...LAKE WAUKOMIS...GLENAIRE...
  AVONDALE AND PLATTE WOODS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 1 AND 14.
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 3 AND 30.
 INTERSTATE 29 BETWEEN MILE MARKERS 0 AND 11.
 INTERSTATE 635 BETWEEN MILE MARKERS 8 AND 12.
 INTERSTATE 435 NEAR MILE MARKER 21...AND BETWEEN MILE MARKERS 37 AND
63.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3900 9441 3920 9477 3945 9452 3940 9409
TIME...MOT...LOC 1811Z 212DEG 20KT 3919 9450 

HAIL...1.75IN
WIND...60MPH
 
$$

PIETRYCHA
5 follow-up statements
979 
WWUS53 KEAX 261823
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT THU MAY 26 2016

KSC209-261833-
/O.CAN.KEAX.SV.W.0091.000000T0000Z-160526T1900Z/
WYANDOTTE KS-
123 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYANDOTTE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3907 9435 3927 9470 3945 9452 3940 9409
TIME...MOT...LOC 1823Z 212DEG 20KT 3925 9445 

$$

MOC047-095-165-177-261900-
/O.CON.KEAX.SV.W.0091.000000T0000Z-160526T1900Z/
RAY MO-PLATTE MO-JACKSON MO-CLAY MO-
123 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WEST CENTRAL RAY...EAST CENTRAL PLATTE...NORTH CENTRAL JACKSON
AND CLAY COUNTIES...

AT 123 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LIBERTY...
MOVING NORTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...LIBERTY...GLADSTONE...
EXCELSIOR SPRINGS...SMITHVILLE...KEARNEY...SUGAR CREEK...CLAYCOMO...
COURTNEY...PLEASANT VALLEY...LAKE WAUKOMIS...GLENAIRE...OAKVIEW...
CRYSTAL LAKES...MISSOURI CITY...EXCELSIOR ESTATES...RIVER BEND...
WOODS HEIGHTS AND MOSBY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 10 AND 30.
 INTERSTATE 29 BETWEEN MILE MARKERS 9 AND 11.
 INTERSTATE 435 BETWEEN MILE MARKERS 36 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 9435 3927 9470 3945 9452 3940 9409
TIME...MOT...LOC 1823Z 212DEG 20KT 3925 9445 

HAIL...1.75IN
WIND...60MPH
 
$$

PIETRYCHA
597 
WWUS53 KEAX 261828
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
128 PM CDT THU MAY 26 2016

MOC165-261838-
/O.CAN.KEAX.SV.W.0091.000000T0000Z-160526T1900Z/
PLATTE MO-
128 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLATTE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3907 9435 3921 9458 3943 9436 3940 9409
TIME...MOT...LOC 1828Z 252DEG 26KT 3920 9428 

$$

MOC047-095-177-261900-
/O.CON.KEAX.SV.W.0091.000000T0000Z-160526T1900Z/
RAY MO-JACKSON MO-CLAY MO-
128 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WEST CENTRAL RAY...NORTH CENTRAL JACKSON AND CENTRAL CLAY
COUNTIES...

AT 128 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MISSOURI
CITY... OR NEAR BUCKNER...MOVING EAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...INDEPENDENCE...LIBERTY...GLADSTONE...
EXCELSIOR SPRINGS...KEARNEY...SUGAR CREEK...CLAYCOMO...COURTNEY...
PLEASANT VALLEY...GLENAIRE...OAKVIEW...CRYSTAL LAKES...
MISSOURI CITY...EXCELSIOR ESTATES...RIVER BEND...WOODS HEIGHTS...
MOSBY...OAKWOOD PARK AND HOMESTEAD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 10 AND 30.
 INTERSTATE 435 BETWEEN MILE MARKERS 47 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3907 9435 3921 9458 3943 9436 3940 9409
TIME...MOT...LOC 1828Z 252DEG 26KT 3920 9428 

HAIL...1.75IN
WIND...60MPH
 
$$

PIETRYCHA
441 
WWUS53 KEAX 261838
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
138 PM CDT THU MAY 26 2016

MOC047-095-177-261900-
/O.CON.KEAX.SV.W.0091.000000T0000Z-160526T1900Z/
RAY MO-JACKSON MO-CLAY MO-
138 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR WEST CENTRAL RAY...NORTH CENTRAL JACKSON AND SOUTHEASTERN CLAY
COUNTIES...

AT 138 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MISSOURI
CITY... OR NEAR EXCELSIOR SPRINGS...MOVING NORTHEAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...CRYSTAL LAKES...MISSOURI CITY...
EXCELSIOR ESTATES...WOODS HEIGHTS...MOSBY...
HOMESTEAD AND PRATHERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3916 9428 3920 9437 3942 9425 3940 9409
TIME...MOT...LOC 1838Z 212DEG 20KT 3925 9424 

HAIL...1.75IN
WIND...60MPH
 
$$

PIETRYCHA
443 
WWUS53 KEAX 261844
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 PM CDT THU MAY 26 2016

MOC047-095-177-261900-
/O.CON.KEAX.SV.W.0091.000000T0000Z-160526T1900Z/
RAY MO-JACKSON MO-CLAY MO-
144 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHWESTERN RAY...NORTH CENTRAL JACKSON AND EAST CENTRAL CLAY
COUNTIES...

AT 144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORRICK...OR 7
MILES SOUTHEAST OF EXCELSIOR SPRINGS...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...MISSOURI CITY...WOODS HEIGHTS AND PRATHERSVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3916 9428 3923 9432 3933 9427 3934 9414
TIME...MOT...LOC 1844Z 248DEG 23KT 3924 9417 

HAIL...1.25IN
WIND...60MPH
 
$$

PIETRYCHA
025 
WWUS53 KEAX 261853
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
153 PM CDT THU MAY 26 2016

MOC047-095-177-261903-
/O.EXP.KEAX.SV.W.0091.000000T0000Z-160526T1900Z/
RAY MO-JACKSON MO-CLAY MO-
153 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RAY...NORTH
CENTRAL JACKSON AND EAST CENTRAL CLAY COUNTIES WILL EXPIRE AT 200 PM
CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3916 9428 3923 9432 3933 9427 3934 9414
TIME...MOT...LOC 1850Z 212DEG 20KT 3924 9417 

$$

PIETRYCHA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:39 PM CDT, 32 minutes earlier.

Area forecast discussion, May 26, 12:39 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
1239 PM CDT THU MAY 26 2016

.Discussion...
Issued at 349 AM CDT THU MAY 26 2016

Tricky forecast over the next 36-48 hours as a shortwave trough
ejects out of the desert Southwest and pushes surface low pressure
from the lee side of the Rockies out into western KS. The primary
focus for convective initiation later today, at least from a
synoptic perspective, will be the dryline stretching from west
central KS through the TX panhandle, and the warm front extending
northeastward from southwest KS through the central Plains. However,
there are many caveats to this synoptic perspective as overnight
convection sets up several possible outflow boundaries in and around
the CWA, and any additional convection that develops and moves
into the region early this morning could also have an impact on
today's storms. High-resolution models are definitely struggling to
resolve the severe potential, with the HRRR developing a cell on the
edge of the LLJ near sunrise in south central NE, expanding the storm
with time, and using its outflow to effectively push the warm front
into our CWA from its forecast afternoon position in southeast NE
through central IA, which then serves as a focus for what can only be
described as convective explosion by mid-afternoon. While that
scenario seems a bit unlikely, the warm front is currently fairly far
south across central KS, and if it does not lift north with time as
is currently forecast, that could result in another scenario with a
result similar to the HRRR forecast. What is known is that plentiful
CAPE and adequate deep-layer shear will be available this afternoon,
setting the stage for severe potential whenever storms do develop or
arrive in the CWA. Based on the large-scale perspective the highest
chances for strong to severe storms should be late this evening into
the night, but with that much instability and a possibility of some
convergence from lingering outflow boundaries, and an unknown
progression of the synoptic warm front, a few storms are at least
possible from late morning onward.

Friday's severe potential will be highly dependent on how much
convection is ongoing Friday morning, and whether or not any
clearing occurs during the afternoon. Shear is actually its highest
over our CWA on Friday evening as the upper trough shifts eastward,
however instability may be more limited and showers and storms may
be ongoing through much of the day with strong upper-level support
for convection melding into the period when isentropic lift/LLJ
support tends to diurnally wane; thus, it may not be possible to
develop robust updrafts later in the day. Storms are still expected
to develop out to our west along the dryline where instability will
be higher, so if we can clear out long enough to build a bit more
supportive lapse rates, these storms could still be strong to severe
when/if they arrive in the CWA later Friday evening or Friday night.

Storm chances decrease for the weekend, and while PoPs are non-zero
due to available moisture, continued southerly flow, and at least
some instability, the overall forcing will decrease late Friday
night and especially Saturday and Sunday as the upper trough departs
and the dryline retreats back to the west, becoming more diffuse and
likely not sparking daily strong/severe convection is it has been
over the last several days. High temperatures will gradually warm
from the upper 70s on Friday to the mid 80s by Sunday, and lows will
continue at above normal readings in the mid to upper 60s. A return
to the active pattern then begins Monday night as another trough
digs into the western CONUS, and should continue through the end of
the forecast period until the trough ejects out.

&&

.Aviation...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1239 PM CDT THU MAY 26 2016

Thunderstorms will affect the terminals thru most of the first 12
hours of the TAF pd. There may be a brief window btn 18Z-20Z where
storms will shift north and east of the TAF site however expect
storms to build back into the terminals around 20Z with a window of
strong storms possible btn 22Z-02Z when mod-hvy tsra will be possible
reducing vsbys to 1SM-3SM and produce wind gusts in excess of 35kts.
Thunderstorms may linger into the overnight before pushing east of
the terminals durg the morning hours. However...models are consistentwith
Low MVFR/IFR cigs building into the terminals tomorrow morning.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Laflin
Aviation...73
Hazardous weather outlook, May 26, 4:51 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
451 AM CDT THU MAY 26 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
451 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A LINE FROM CENTRAL KANSAS
 THROUGH FAR NORTHWEST MISSOURI DURING THE LATE AFTERNOON OR EARLY
 EVENING HOURS...AND WILL GRADUALLY BECOME MORE NUMEROUS AND BUILD
 EASTWARD WITH TIME. THESE STORMS MAY BECOME SEVERE...PRODUCING
 LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES ESPECIALLY EARLY
 IN THEIR LIFE CYCLE ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI.
 THE SEVERE THREAT WILL TRANSITION MORE TO STRAIGHT LINE
 WINDS...HAIL...AND FLOODING AS STORMS MOVE EAST.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...AND MAY CONTINUE
 THROUGH MUCH OF THE DAY. A FEW STRONG STORMS ARE POSSIBLE IN THE
 EVENING ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI..BUT THE
 SEVERE POTENTIAL WILL BE LIMITED BY MORNING STORMS...AND THE LESS
 CLEARING THAT OCCURS DURING THE DAY...THE LESSER THE POTENTIAL FOR
 SEVERE WEATHER THAT EVENING WILL BE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, May 26, 1:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             MARSHALL                39.12N 93.20W
05/26/2016  E1.75 INCH       SALINE             MO   PUBLIC

            GOLFBALL SIZE HAIL REPORTED IN MARSHALL. PIC VIA TWITTER
            SHOWS HAIL NEXT TO A CASSETTE TAPE AT ABOUT HALF THE
            SIZE.

&&

LG
Local storm report, May 26, 1:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     HAIL             PARKVILLE               39.20N 94.68W
05/26/2016  E1.50 INCH       PLATTE             MO   PUBLIC

            LARGER THAN QUARTER SIZE HAIL REPORTED IN PARKVILLE VIA
            TWITTER

&&

LG
Local storm report, May 26, 1:06 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             KANSAS CITY             39.10N 94.58W
05/26/2016  E1.50 INCH       JACKSON            MO   PUBLIC

            1 TO 1.5 INCH HAIL REPORTED IN DOWNTOWN KANSAS CITY VIA
            TWITTER

&&

LG
Local storm report, May 26, 1:08 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 PM     HAIL             KANSAS CITY             39.10N 94.58W
05/26/2016  E1.00 INCH       JACKSON            MO   PUBLIC

            QUARTER SIZE HAIL REPORTED IN DOWNTOWN KANSAS CITY VIA
            TWITTER

&&

LG
Local storm report, May 26, 1:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0108 PM     HAIL             LAKE WAUKOMIS           39.23N 94.64W
05/26/2016  E0.75 INCH       PLATTE             MO   AMATEUR RADIO

&&

MJM
Local storm report, May 26, 1:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
111 PM CDT THU MAY 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     HAIL             GLADSTONE               39.20N 94.56W
05/26/2016  E1.00 INCH       CLAY               MO   TRAINED SPOTTER

            QUARTER-SIZED HAIL IN GLADSTONE.

&&

SAW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:00 PM CDTSevere Thunderstorm WarningEAXDoniphan45 min
May 25, 11:42 PM CDTSevere Thunderstorm WarningEAXDoniphan48 min
May 26, 12:47 AM CDTSpecial Weather StatementEAXWyandotte13 min
May 26, 2:30 AM CDTSpecial Weather StatementEAXAtchison45 min
May 26, 3:59 AM CDTSpecial Weather StatementEAXJohnson, Wyandotte46 min
May 26, 8:35 AM CDTSevere Thunderstorm WarningEAXLeavenworth25 min
May 26, 9:30 AM CDTSevere Thunderstorm WarningEAXJohnson30 min
May 26, 10:07 AM CDTRiver Flood WarningEAXDoniphan6 days
May 26, 10:10 AM CDTSevere Thunderstorm WarningEAXLeavenworth35 min
May 26, 10:12 AM CDTRiver Flood WarningEAXAtchison, Leavenworth61 hr
May 26, 10:12 AM CDTRiver Flood WarningEAXLeavenworth3 days
May 26, 10:15 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan, Leavenworth45 min
May 26, 10:24 AM CDTRiver Flood WarningEAXMiami5 days
May 26, 10:24 AM CDTRiver Flood WarningEAXLinn6 days
May 26, 10:26 AM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte38 min
May 26, 10:57 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan48 min
May 26, 11:19 AM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth3 hr
May 26, 11:41 AM CDTSevere Thunderstorm WarningEAXDoniphan49 min
May 26, 12:13 PM CDTSevere Thunderstorm WarningEAXDoniphan27 min
May 26, 12:26 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte49 min
May 26, 1:05 PM CDTFlash Flood WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more38 hr
May 26, 2:25 PM CDTFlash Flood WarningEAXAtchison, Doniphan, Leavenworth3 hr
May 26, 2:27 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan, Leavenworth33 min
May 26, 3:14 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte31 min
May 26, 3:32 PM CDTTornado WarningEAXLeavenworth, Wyandotte28 min
May 26, 3:47 PM CDTFlash Flood WarningEAXDoniphan, Leavenworth, Wyandotte6 hr
May 26, 4:00 PM CDTTornado WarningEAXLeavenworth, Wyandotte30 min
May 26, 4:14 PM CDTSpecial Weather StatementEAXAtchison46 min
May 26, 4:47 PM CDTSevere Thunderstorm WarningEAXLeavenworth28 min
May 26, 4:56 PM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte34 min
May 26, 4:59 PM CDTFlash Flood WarningEAXAtchison, Doniphan, Leavenworth5 hr
May 26, 5:02 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Wyandotte6 hr
May 26, 5:07 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte38 min
May 26, 5:28 PM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte32 min
May 26, 5:43 PM CDTSevere Thunderstorm WarningEAXJohnson32 min
May 25, 11:10 PM CDTSpecial Weather StatementEAXNodaway35 min
May 25, 11:32 PM CDTSpecial Weather StatementEAXAtchison43 min
May 25, 11:49 PM CDTSevere Thunderstorm WarningEAXAtchison, Nodaway26 min
May 26, 12:28 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, DeKalb47 min
May 26, 1:11 AM CDTSpecial Weather StatementEAXClay, Jackson34 min
May 26, 1:52 AM CDTSpecial Weather StatementEAXAdair38 min
May 26, 3:18 AM CDTSpecial Weather StatementEAXPlatte42 min
May 26, 8:59 AM CDTSpecial Weather StatementEAXPlatte31 min
May 26, 9:47 AM CDTSpecial Weather StatementEAXRay43 min
May 26, 10:07 AM CDTRiver Flood WarningEAXClay, Jackson, Ray7 days
May 26, 10:07 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray13 days
May 26, 10:07 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline15 days
May 26, 10:07 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline15 days
May 26, 10:08 AM CDTSevere Thunderstorm WarningEAXRay15 min
May 26, 10:18 AM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
May 26, 10:18 AM CDTRiver Flood WarningEAXCooper, Saline5 days
May 26, 10:18 AM CDTRiver Flood WarningEAXBates, Cass, Henry4 days
May 26, 10:36 AM CDTRiver Flood WarningEAXBuchanan4 days
May 26, 10:36 AM CDTRiver Flood WarningEAXPlatte5 days
May 26, 10:36 AM CDTRiver Flood WarningEAXPlatte5 days
May 26, 10:41 AM CDTSevere Thunderstorm WarningEAXJackson, Ray49 min
May 26, 11:03 AM CDTSevere Thunderstorm WarningEAXLafayette, Ray42 min
May 26, 11:24 AM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan23 min
May 26, 12:00 PM CDTSpecial Weather StatementEAXLafayette45 min
May 26, 12:15 PM CDTAreal Flood AdvisoryEAXLafayette, Saline3 hr
May 26, 12:19 PM CDTSevere Thunderstorm WarningEAXSaline41 min
May 26, 12:45 PM CDTSevere Thunderstorm WarningEAXClay, Platte30 min
May 26, 12:50 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Saline40 min
May 26, 1:09 PM CDTSevere Thunderstorm WarningEAXGentry, Worth10 min
May 26, 1:26 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph, Saline19 min
May 26, 1:30 PM CDTSpecial Weather StatementEAXSaline45 min
May 26, 1:37 PM CDTSevere Thunderstorm WarningEAXCooper, Saline38 min
May 26, 1:40 PM CDTSevere Thunderstorm WarningEAXJackson, Ray34 min
May 26, 1:41 PM CDTAreal Flood AdvisoryEAXChariton, Howard, Saline2 hr
May 26, 1:42 PM CDTSpecial Weather StatementEAXNodaway48 min
May 26, 1:48 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway, Worth30 min
May 26, 2:06 PM CDTSevere Thunderstorm WarningEAXCarroll, Lafayette, Ray39 min
May 26, 2:18 PM CDTSevere Thunderstorm WarningEAXAtchison20 min
May 26, 2:19 PM CDTRiver Flood WarningEAXDaviess, Gentry68 hr
May 26, 2:19 PM CDTRiver Flood WarningEAXDaviess, Livingston3 days
May 26, 2:19 PM CDTRiver Flood WarningEAXLinn, Livingston4 days
May 26, 2:19 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
May 26, 2:19 PM CDTRiver Flood WarningEAXCarroll, Chariton5 days
May 26, 2:56 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 2 more49 min
May 26, 3:13 PM CDTSpecial Weather StatementEAXHenry32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.